MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING ENDOMAXX®.STENT; PROSTHESIS, ESOPHAGEAL

MERIT MEDICAL MANUFACTURING ENDOMAXX®.STENT; PROSTHESIS, ESOPHAGEAL
Catalog Number MAXX-1910/C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The medical device remains implanted.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The physician alleges that post esophageal stent deployment; a patient had expired.The physician states that the esophageal stent was successfully deployed to seal an esophageal perforation approximately 9 months ago.The perforation was located approximately 20cm from the incisors.The esophageal stent was sutured in place using an endoscopic stitching device.Three weeks later during a scheduled patient check-up, the perforation was still sealed, and the patient was doing well.Six to seven weeks later, the patient presented with hemoptysis and had developed additional bleeding complications.The patient expired in the hospital.No additional information was acquired from the physician or the account.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned, the investigation will be reopened.

Brand Name
ENDOMAXX®.STENT
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15510148
Report Number3010665433-2022-00095
Device Sequence Number5181845
Product Code ESW
UDI-Device Identifier00884450093047
UDI-Public884450093047
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMAXX-1910/C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPOLO - OVERSTITCH ENDOSCOPIC SUTURING
Outcome Attributed to Adverse Event Death;
Patient SexUnknown